Official Selection & Award Winners

This year, 42 projects from 21 countries had the privilege of competing for the Best Pitch Prize. The selected project holders pitched in seven thematic pitch sessions, all supported by key industry partners. Discover the winners.

Mapping the future

The sector has been through deep transformations over the past thirty-five years, affecting the professions, financing, distribution and modes of consumption of documentaries.

As a result and for its 35th anniversary edition, Sunny Side is inviting the international documentary community to discuss the future of our ecosystem and the future of the documentary genre in order to shape it together.

In search of answers

How will the major functions (production, distribution, broadcasting) continue to evolve, what are the emerging professions of tomorrow, and how is AI shaking up the industry? How will storytelling evolve? And what stories should we tell in a world living in an era of climate change, conflict, geopolitical tension and growing inequality?

These questions will run through Sunny Side of the Doc and will undoubtedly feed the projects selected in our 7 pitch categories: Science, History, Arts and Culture, Nature & Conservation, Global Issues, New Voices and Impact Campaigns.

Register

register as

delegate

Grab your Market Pass and participate in the market on 24-27 June. It includes access to all the activities, conferences and workshops organised during the market in La Rochelle.

register as

exhibitor

Exhibit at Sunny Side of the Doc! Choose the type of stand that suits your the most! Classic stands from 6m² to 18m², tailor-made stands, meeting tables, sellers’ lounge tables, up to you!

register as

Decision maker

Meet 800+ international content producers and 200+ distributors across a wide range of networking events, a unique opportunity to find hidden gem and develop potential business opportunities.

register as

Journalist

Our market is essential for most of international channels and platforms as it is often used as a tool for official announcements. Be the first to reveal the latest news!

timeline

Save the dates

Submissions & accreditations for SSD23 opening
Sunny Side of the Doc
16 March 2023

Submissions & accreditations for SSD23 opening

Online submissions and accreditations are now open! Participate in the 4-day event in La Rochelle (June 19-22) and seize your chance to submit a project to our highly coveted pitching sessions!

> Submit & register

Deadline call for projects
Sunny Side of the Doc
06 April 2023

Deadline call for projects

Last day to submit your project to sunny side of the doc 2023! Submit before 11.00 GMT!

> Submit your project!

Press conference in Paris
Sunny Side of the Doc
11 May 2023

Press conference in Paris

Discover the official selection of Sunny Side of the Doc 2023!
Registration for press conference are now closed. Find the Press file & Press release in the Press Room!

Before 2023
Sunny Side of the Doc
30 May 2023

Before 2023

Get ready for #SSD23! Our Before session will give you all the keys to shine on the marketplace: Panels, experts’ advice, all you need to know is here!

> Discover the agenda!

34th edition of sunny side of the doc marketplace
Sunny Side of the Doc
19-22 June 2023

34th edition of sunny side of the doc marketplace

It’s time for the documentary industry to gather in La Rochelle! Meet your future or potential partners, discover new talents, discuss current issues with the community by the ocean!

> Get your Market Pass now!

Sunny Side of the Doc: Call for projects opening
Sunny Side of the Doc
7 December

Sunny Side of the Doc: Call for projects opening

Submit your stories to our seven pitch sessions!

> Read the call for projects

Call for entries: Innovation WIP
Sunny Side of the Doc
14 February

Call for entries: Innovation WIP

Launch of our call for applications for our brand-new support program for non-linear documentary projects: Innovation WIP.

> More info

Last day to benefit from the Early Bird Offer!
Sunny Side of the Doc
29 February

Last day to benefit from the Early Bird Offer!

Last chance to get your market pass at €490!

> More info

Sunny Side of the Doc: call for projects closing
Sunny Side of the Doc
14 March

Sunny Side of the Doc: call for projects closing

Submissions for the Sunny Side of the Doc pitching sessions close this day. Last chance to register your project.

Call for entries: Innovation WIP
Sunny Side of the Doc
2 April

Call for entries: Innovation WIP

Closing of our call for applications for our brand-new support program for non-linear documentary projects: Innovation WIP.

> More info

Press conference in Paris
Sunny Side of the Doc
23 April

Press conference in Paris

Registrations for the press conference are now open! Hosted warmly by the Australian Embassy in Paris, we invite you to join us as we explore the highlights of #SSD24 on April 23rd, 2024!

> Register

Before 2024
Sunny Side of the Doc
28 May

Before 2024

Designed to bring together the documentary community for one day (May 28th) before the market, the online event will provide newcomers, pitchers, and all accredited participants with the guidance they need to succeed in the marketplace in June.

>  More info

Sunny Side of the Doc: 35th Anniversary Edition
Sunny Side of the Doc
24-27 June 2024

Sunny Side of the Doc: 35th Anniversary Edition

Meet your future partners, discover new talents, and map the future at #SSD24!

> More info

Sunny Side of the Doc 2025
Sunny Side of the Doc
23 June

Sunny Side of the Doc 2025

Join 36th edition of Sunny Side of the Doc, the international marketplace for documentary taking place on 23-26 June, 2025 in La Rochelle.

> More info coming soon.

Mar 2023
16 March 2023
Apr 2023
06 April 2023
May 2023
11 May 2023
30 May 2023
Jun 2023
19-22 June 2023
Dec 2023
7 December
Feb 2024
14 February
29 February
Mar 2024
14 March
Apr 2024
2 April
23 April
May 2024
28 May
Jun 2024
24-27 June 2024
Jun 2025
23 June

call for projects 2024

The call for projects is now closed.

Each year, take your chance to present your project in one of our seven pitch sessions (Science, History, Arts and Culture, Nature and Conservation, Global Issues, New Voices and Impact Campaigns) to reach over 300 international decision-makers representing leading broadcasters, streamers, distributors, foundations, NGOs...

agenda

Want to discover the highlights of this 35th edition?

Keynotes, channel lineups, pitch sessions, panels and conferences, Meet the Executives, screenings, networking events, happy hours... Have a glimpse into the #SSD24 programme without further delay!

Agenda

decision makers
in attendance in 2024

logo-image
logo-image
logo-image
logo-image
logo-image
logo-image
logo-image
logo-image
logo-image
logo-image
logo-image
logo-image
logo-image
logo-image

Focus on Australia

Australia has a special place at Sunny Side of the Doc. Highlighted in 2023 through a number of dedicated panels (ABC, SBS, Screen Australia and AIDC) at the market in June, Australia will be again in the spotlight for the 35th anniversary edition of Sunny Side of the Doc.

A programme will be entirely dedicated to Australia, co-produced with French and Australian institutions and organisations. This focus-event will notably include an Australian pavilion, matchmaking sessions with producers from the country, and will welcome Australian industry professionals from the First Nation association.

Innovation WIP, XR and immersive content

Sunny side of the doc 2024 will continue to expand and enhance the innovation section of its programme for industry professionals.

This year, for the first time, five creative teams will be selected as part of the Innovation WIP call for entries, and will benefit from tailor-made support to help them develop their project.

The call for entries is now closed.

why attend?

Whether you are a producer, buyer or distributor of factual content, seize your chance to:

- Establish new contacts and build coproduction relationships;
- Explore key trends in the booming international factual market;
- Pitch and develop new documentary projects;
- Discover new talents and find new format ideas;
- Acquire content and/or strengthen your catalogue.

2,000+

participants

300

international
decision makers

1,000

companies

60+

countries

useful info

The 34th edition of the international marketplace for documentary will take place from 19 to 22 June 2023 in La Rochelle at Espace Encan, Quai Louis Prunier, 17000 La Rochelle.

how to move?

Walking: From the Espace Encan, reach the city centre in just 5 minutes.

"Le Passeur": Electric boat between the Old Port and the Médiathèque Michel Crépeau. Specific free access with your SSD badge

Yelo bikes: City's self-services bicycles. Specific free access with your SSD badge.

Taxi: Reservations available at the reception desk.

results for the search ""

Monday 24 June
09:30 - 10:30 am 60 min
Dock Stage
Dock Stage
Industry Talks
Monday 24 June
11:00 - 11:30 am 30 min
Dock Stage
Dock Stage
Industry Talks
Monday 24 June
11:00 - 12:00 pm 60 min
Others
Others
Special Events
Monday 24 June
11:30 - 12:00 pm 30 min
Dock Stage
Dock Stage
Industry Talks
Monday 24 June
11:30 - 12:30 pm 60 min
Side Room
Innovation WIP – Kick Off
lock-closed
Side Room
Industry Talks
Monday 24 June
12:00 - 01:00 pm 60 min
Auditorium
Auditorium
Lineup & Showcase
Monday 24 June
12:30 - 02:30 pm 120 min
Lounge
Neu Earth II Banquet
lock-closed
Lounge
Networking Times
Monday 24 June
02:00 - 03:00 pm 60 min
Conference Room
Conference Room
Industry Talks
Monday 24 June
02:30 - 04:00 pm 90 min
Auditorium
Auditorium
Pitch Sessions
Monday 24 June
02:30 - 04:00 pm 90 min
Dock Stage
Dock Stage
Pitch Sessions
Monday 24 June
03:30 - 05:00 pm 90 min
Lounge
Lounge
Lineup & Showcase
Monday 24 June
03:30 - 05:00 pm 90 min
Conference Room
Conference Room
Lineup & Showcase
Monday 24 June
04:00 - 05:00 pm 60 min
Side Room
Side Room
Industry Talks
Monday 24 June
05:00 - 06:30 pm 90 min
Auditorium
Auditorium
Lineup & Showcase
Monday 24 June
06:00 - 07:00 pm 60 min
Sunny Cantine
ORF Private Showcase
lock-closed
Sunny Cantine
Lineup & Showcase
Monday 24 June
06:00 - 07:00 pm 60 min
Lounge
Networking Happy Hour with the RDVCANADA cohort
lock-closed
Lounge
Networking Times
Monday 24 June
07:00 - 09:00 pm 120 min
Sunny Cantine
Sunny Cantine
Networking Times
lock-closed

Sessions and events by invitation only.

All time references are set on Central European Summertime

official selection

This year, xx projects from xx countries will had the privilege to compete for the best pitch prize in each category!
Discover the selected projects now!

official selections &palmares

Lorem ipsum dolor sit amet, consectetur adipiscing elit, sed do eiusmod tempor incididunt ut labore et dolore magna aliqua. Ut enim ad minim veniam, quis nostrud exercitation ullamco laboris nisi ut aliquip ex ea commodo consequat. Duis aute irure dolor in reprehenderit in voluptate velit esse cillum dolore eu fugiat nulla pariatur. Excepteur sint occaecat cupidatat non proident, sunt in culpa qui officia deserunt mollit anim id est laborum.

sunny side of the doc

Gallery

You may be wondering what Sunny Side of the Doc looks like? Take a look at the pictures below!

sunny side of the doc